Elizabeth City, NC
A 41-year-old female asked:
Taking venlafaxine 150mg have gain 30lbs how can i lose weight taking this pill my doc prescribe this because he said it would help w/ weight lose?
2 doctor answers • 3 doctors weighed in
Dr. Brian Writeranswered
Psychiatry 18 years experience
Weight concerns: While weight gain is not a common side effect of venlafaxine, it can occur in the setting of medical/psychological difficulties & lifestyle dietary/exercise choices/behavior. Venlafaxine can lead to increases in blood pressure, which can additionally stress your body. Ultimately, would encourage you to discuss your concerns as well as the potential risks & benefits of ongoing use with your doctor.
5.4k viewsReviewed >2 years ago
Dr. Alan Alianswered
Psychiatry 34 years experience
Effexor (venlafaxine): Talk more with your doctor about other alternative add-on medications such as Metformin or Topamax, (topiramate) to help with wt.
3k viewsAnswered >2 years ago
Last updated Apr 15, 2018
People also asked
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $19/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.